Press "Enter" to skip to content

Mysterious vaping-related lung illnesses are spreading across the US. Doctors say these are the symptoms to watch out for.

This post was originally published on this site

On September 11, the Trump administration announced it’s pushing forward a ban on all flavored e-cigarettes, including mint and menthol flavors, across the U.S.

“The Trump Administration is making it clear that we intend to clear the market of flavored e-cigarettes to reverse the deeply concerning epidemic of youth e-cigarette use that is impacting children, families, schools and communities,” Health and Human Services Secretary Alex Azar said in a statement.

As vaping-related lung illnesses continue to lead to hospitalizations, medically induced comas, and even deaths across the United States, the Centers for Disease Control and Prevention is warning people about the risks of using e-cigarette devices, both with tobacco and cannabis products.

As of September 17, the CDC reported over 530 cases of vaping-related illnesses in 38 states and confirmed seven deaths in six states. The CDC, Food and Drug Administration, and doctors are telling anyone who uses e-cigarettes to vape to abstain while the two agencies work with local health departments to investigate the causes of the illnesses.

“It is at this point very clear that vaping is not only unhealthy, but it is very dangerous. This is not anymore a debate. I urge everyone to refrain from vaping anything,” Dr. Melodi Pirzada, a pediatric pulmonologist at NYU Winthrop, told Insider.

Health experts have been unable to pinpoint a root cause since the vape device industry is expansive and unregulated. So far, experts believe chemicals like formaldehyde and acrolein could be to blame, as well as vitamin E acetate, a component of vegetable oil that is often used to turn nicotine or THC into the aerosol users then inhale.

It’s possible that some of these ingredients don’t completely vaporize so when users inhale them, fluid enters the lungs and builds up, causing rare forms of pneumonia reported in many of the recent vape-related hospitalizations.

Here are the signs and symptoms that could be indicative of a serious lung problem if you’ve used any vape products. If they sound like your experience, seek medical care promptly. You can also call your local poison control center at 1-800-222-1222 if you’re concerned about your health after using an e-cigarette product.

Be First to Comment

Leave a Reply

Your email address will not be published. Required fields are marked *

California Daily Press © 2019